Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Operation done on pott spine diagnosis. Loss of appetite after the the medication. Suggestions?

My 62 year old father just got operated post a pott spine diagnosis. He is under att . Everwince the medication n operation his appetite has gone conaiderably down. Been a month but he still doesnt feel hungry n has two bowls of cerels, a bowl of daal, a bowl of papayas n some fillers. Is it normal to take some time for the apetite to get back to normal? He has been having appyvat tonic too. Please suggest!!
Asked On : Thu, 4 Apr 2013
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi and welcome to HCM.

Thanks for posting your query here.

If the Tuberculosis bacilli affect the spine it is called Pott's spine. The main line of treatment is ATT.

Most of the TB drugs will cause loss of appetite. Along the patients may experience nausea too. Hence before hand the doctors has prescribed the appetite tonic to your father.

And the age factor also determines the digestive capacity too. Hence please give easily digestive foods like milk, bread, fruits and cooked vegetables. In the diet if you add some sort of soups with a pinch of pepper it will improve the digestive capacity.

Look for any mouth ulcers or redding of tongue. If it is so some multivitamins can help.

The ATT treatment can be faced if the patient can improve his calorie capacity.

Check his sugar levels. If they are satisfactory you no need to worry. The appetite will come back to normal. Untill then take care of his diet. Give nutritious and easily digestive foods.

Please dont worry, your father will recover soon.

Hope this is helpful to you

Answered: Fri, 5 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor